I've had constipation since my hashi hypo diagnosis, it's a hypo symptom. I don't know if the synthroid made it worse, but it hasn't helped it...yet. Did you just start taking synthroid, if you just started it might not be from the synthroid. Synthroid takes time (about 6 weeks) to get into your blood/system, and can take months to lower yout tsh to a point where you will notice a difference. Do you know if your Tsh may have increased, that can cause constipation. FYI, I had diarrhea on the generic levothyroxine (w/ headache, flushed skin, nausea). You might try a different brand of the med if you think the brand you're taking is causing the problem. Also, metamucil and lots of fiber and water help! Don't take metamucil close to time of synthroid.
I don't know what kind of hypothyroidism I have! I guess that wuold be good to find out - just mildly underactive - TSH 3.6. But I have been on synthroid for about 3 months - one month at higher dose so this is a new symptom. As I said I never had it even without meds. Anyway thanks, I'm already taking fruit and water to help but its not doing a lot. I'm waiting on latest labs to come back and then I might switch meds or add cytomel or something. Can't go on with this level of constipation!
I can only tell you that I had severe problems with constipation on Synthroid and did everything to help prevent it. I even kept a log of everthing that went into my body to give to my doctor. My regimen included 8 oz prune juice, 2 Tablespoons EV Olive Olive, one whole apple with peeling and 3 colace, water, fiber and exercise. This seemed to do nothing. I changed to Armour thyroid and was feeling better WITHIN HOURS! Not even the medical profession was aware of this side effect. Thank God for forums like these where we can get answers instead of living in misery. Good Luck!
This is what is hard to understand . Adding T4 treatment caused constipation ; in some cases severe one.
I have the same problem . So , I am puzzled.
I called my endo and she told me constipation is not the side effect of Synthroid .
I can't understand this ??? With my dog, if I increased his levothyroxine dose , he pooped more and drank more water ... and pissed more.... How come I am the opposite ??? is it because the dose is not sufficient ???
This is a very old thread and none of the previous posters participate in the forum any longer. You'd be much better off to start a new thread, with your own questions, so member can better assess your situation.
To start a new thread, click on the orange "Post a Question" button at the top of this page. You'll get a blank "form" to fill in, then click the green "Post a Comment" button just beneath your post.
Constipation is not a side effect of synthroid; it's a symptom of being hypo. That's why when you increase your dog's levo, he poops more often; because you're bringing his level up.
Sounds like you need an increase in med. When you start a new thread, be sure to post your latest thyroid sample results, with reference ranges, which vary from lab to lab, so must come from your own report.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.